MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER BLOOD CULTURE W/FEMALE LUER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER BLOOD CULTURE W/FEMALE LUER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 96005
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that when disposing the safety holder in the needle disposal box, the healthcare provider was injured by the needle after forcibly pushing it.This event happened in the hospital setting.There was no disinfection or sterilization, and no infectious disease occurred.There was unknown patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Reason device not evaluated by mfg: other; device was not returned to manufacture investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.The device has not been returned to the manufacturer.
 
Additional Manufacturer Narrative
H3: neither product nor pictures were received for analysis.The investigation could not confirm whether a healthcare professional experienced a needlestick injury during disposal of the saf-t holder, as the device was reportedly forced into a sharp's container with a narrow opening.Due to the lack of physical evidence and inability to verify the reported issue with confidence, no further action will be taken at this time.Complaint data will continue to be monitored for any new information or emerging trends, and appropriate actions will be taken if necessary.A device history record could not be completed as no lot number was received.

Brand Name
JELCO SAF-T HOLDER BLOOD CULTURE W/FEMALE LUER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20833264
Report Number1217052-2024-00218
Device Sequence Number3863250
Product Code JKA
UDI-Device Identifier00351688065592
UDI-Public(01)00351688065592
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number96005
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown